Hail, Bienville
- When
- March 30, 6:18 PM CST
- Where
- Bienville County, 0.1 mi S of Ringgold
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.329, -93.280
Nickel size hail fell in Ringgold.
A warm front lifted north through the region during the evening hours on March 29th, through the morning hours on March 30th, which returned a warm, moist, and unstable air mass back into the area. Meanwhile, an upper level low pressure area and associated trough over the Great Basin and Desert Southwest resulted in a southwest flow aloft which sent upper level disturbances northeast into the…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A warm front lifted north through the region during the evening hours on March 29th, through the morning hours on March 30th, which returned a warm, moist, and unstable air mass back into the area. Meanwhile, an upper level low pressure area and associated trough over the Great Basin and Desert Southwest resulted in a southwest flow aloft which sent upper level disturbances northeast into the Southern Plains and lower Mississippi Valley. Scattered showers and thunderstorms developed during the morning and early afternoon hours on the 30th over extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas near and north of the warm front, but showers and thunderstorms became more numerous during the afternoon and evening across the region, as they tapped into greater surface and elevated instability, increased wind shear, and stronger upper jet dynamics associated with the upper level disturbances. As a result, some of these storms became strong or severe during the afternoon and evening over portions of Northeast Texas and Northern Louisiana. Marginally severe hail, periodic wind damage, and several funnel cloud reports were received, with some of these storms producing very heavy rainfall in a short period of time which resulted in flash flooding over portions of Northcentral Louisiana, as grounds were still saturated from prior heavy rainfall and extensive flooding that had occurred earlier in the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 30, 4:08 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT WED MAR 30 2016
.DISCUSSION...
A TIGHT PRESSURE GRADIENT BETWEEN SURFACE LOW PRESSURE OVER THE
PLAINS AND SURFACE HIGH PRESSURE OVER THE EASTERN PARTS OF THE
COUNTRY CONTINUED TO PRODUCE STRONG AND GUSTY SOUTHERLY WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS TO 30 TO 35 MPH RESULTING IN A LAKE
WIND ADVISORY UNTIL 10 PM TONIGHT. A STRONG INFLOW OF GULF
MOISTURE ALONG WITH A DISTURBANCE MOVING ACROSS THE FOUR STATE
REGION INDICATED FAVORABLE PARAMETERS FOR SEVERE THUNDERSTORMS AND
A TORNADO WATCH CONTINUES UNTIL 10 PM THIS EVENING. THE STORMS
EXPECTED TO OCCUR WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAVE THE
POTENTIAL TO PRODUCE FROM ONE TO THREE INCHES WITH HIGHER AMOUNTS
OF THREE TO FIVE INCHES POSSIBLE. A FLASH FLOOD ADVISORY WILL
REMAIN IN EFFECT FOR PARTS OF THE REGION INCLUDING NORTHEAST
TEXAS...SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHWEST AND
NORTH CENTRAL LOUISIANA THROUGH LATE THURSDAY. STORMS MAY DECREASE
SOME OVERNIGHT BUT FIRE AGAIN ON THURSDAY AS A COLD FRONT WILL BE
NUDGED ACROSS THE FORECAST AREA DURING THE EARLY MORNING AND INTO
THE OVERNIGHT HOURS THURSDAY. HIGH PRESSURE WILL BUILD SOUTH INTO
THE REGION IN WAKE OF THE COLD FRONT AND PROVIDE THE FORECAST AREA
WITH MOSTLY DRY WEATHER THROUGH MUCH OF THE REST OF THE WEEKEND
AND INTO THE START OF NEXT WEEK. A RE-ENFORCING COLD FRONT ARRIVES
ON TUESDAY OF NEXT WEEK AND MAY PROVIDE A FEW SHOWERS AND ISOLATED
THUNDERSTORMS. /06/
&&
.PREV DISCUSSION... /ISSUED 1240 PM CDT WED MAR 30 2016/
AVIATION...
INCREASING LOW LVL MOISTURE WITH INCREASING DEEP SOUTHERLY FLOW...
KEEPING MOST OF AREA IN IFR CIGS. SOME LIFTING TO MVFR CIGS
EXPECTED THIS AFTN...HOWEVER...INCREASING CONVECTION TO ALSO OCCUR
AND SCATTERED TSTMS HAVE BEGUN DEVELOPING ACROSS NW HALF OF
CWA...IN VCNTY OF KTYR...KGGG...KTXK TERMINALS...AND JUST TO THE
NORTH OF KELD. CAPPING INVERSION TO HOLD AT KSHV...KLFK...AND MLU
UNTIL 20-22Z...WITH STG TO SVR TSTMS EXPECTED AREAWIDE BY LATE
AFTN AS LOW LVL JET INCREASES TO AT LEAST 50 KTS AND FAVORABLE FOR
ROTATING TSTM CELLS. LARGE HAIL ALOFT AND POSSIBLE AT
SFC...EXPECTED IN STGR STORMS. SOUTH WINDS 15 TO 20 KTS AREAWIDE
BY MID TO LATE AFTN...A FEW GUSTS NEAR 35 KTS POSSIBLE NE TX.
STORMS MAY DIMINISH AFTER 31/06Z...AND VRBL CIGS WILL LIKELY
LOWER TO IFR AGAIN FOR MOST OF AREA. AS COLD FRONT NEARS WESTERN
CWA BY 31/18Z...STG INSTABILITY TO YIELD SCT CONVECTION...ALTHOUGH
LESS LOW LVL WIND SHEAR WILL MEAN REDUCED SVR STORM
POTENTIAL./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 80 53 70 / 90 60 10 20
MLU 66 79 54 72 / 100 80 40 20
DEQ 59 77 44 66 / 80 20 0 10
TXK 63 77 49 67 / 90 40 0 10
ELD 63 78 49 69 / 90 70 20 10
TYR 64 77 50 69 / 70 40 0 20
GGG 65 77 51 69 / 80 50 10 20
LFK 67 79 53 74 / 70 60 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ050-051-
059>061-070>073.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARZ050-051-
059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ001>006-
010>014-017>022.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR LAZ001>006-
012>014-019-021-022.
OK...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ097-112.
&&
06/07HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 436 PM CDT WED MAR 30 2016 ARZ050-051-059>061-070>073-LAZ001>006-012>014-019-021-022-TXZ097- 112-126-138-311100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-WINN-CALDWELL-LA SALLE-BOWIE-CASS-MARION- HARRISON- 436 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES. THERE WILL ALSO BE THE RISK OF FLASH FLOODING...WITH A FLASH FLOOD WATCH GOING THROUGH THURSDAY. A TIGHT PRESSURE GRADIENT WILL PRODUCE STRONG AND GUSTY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO NEAR 30 MPH THAT WILL AFFECT RECREATIONAL BOATERS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THE DAY ON THURSDAY WITH A GRADUAL INCREASE TO ENHANCED RISK FOR PARTS OF NORTH CENTRAL LOUISIANA. THE THREAT OF FLASH FLOODING WILL CONTINUE AS WELL...WITH A FLASH FLOOD WATCH REMAINING IN EFFECT THROUGH 7 PM THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND OVERNIGHT...AND POSSIBLY ON THURSDAY. LAZ010-011-OKZ077-TXZ096-108>111-124-125-136-137-150-151-311100- DE SOTO-RED RIVER-MCCURTAIN-FRANKLIN-TITUS-CAMP-MORRIS-WOOD- UPSHUR-SMITH-GREGG-RUSK-PANOLA- 436 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES. A TIGHT PRESSURE GRADIENT WILL PRODUCE STRONG AND GUSTY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO NEAR 30 MPH THAT WILL AFFECT RECREATIONAL BOATERS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THE DAY ON THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND OVERNIGHT...AND POSSIBLY ON THURSDAY. LAZ017-018-020-TXZ149-152-153-165>167-311100- SABINE-NATCHITOCHES-GRANT-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 436 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES. A TIGHT PRESSURE GRADIENT WILL PRODUCE STRONG AND GUSTY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO NEAR 30 MPH THAT WILL AFFECT RECREATIONAL BOATERS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE INTO THE DAY ON THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND OVERNIGHT...AND POSSIBLY ON THURSDAY. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
541 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FUNNEL CLOUD OMAHA 33.18N 94.74W
03/30/2016 MORRIS TX EMERGENCY MNGR
&&
EVENT NUMBER SHV1600280
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT WED MAR 30 2016
ARZ073-LAZ006-302345-
UNION AR-UNION LA-
544 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND EASTERN UNION PARISHES UNTIL 645 PM CDT...
AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF STERLINGTON...OR 13 MILES NORTH OF CLAIBORNE...
MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUTTIG...MARION...FELSENTHAL...LOCH LOMON...SPENCER...LITROE...HAILE...
CECIL...ROCKY BRANCH AND LINVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
ARKANSAS...AND NORTH CENTRAL LOUISIANA.
LAT...LON 3276 9206 3274 9206 3264 9217 3272 9236
3311 9220 3309 9213 3307 9213 3307 9211
3303 9211 3303 9209 3301 9207 3298 9208
3297 9207 3297 9208 3292 9207 3287 9208
3284 9206 3282 9207 3280 9205
TIME...MOT...LOC 2243Z 207DEG 39KT 3274 9220
06SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT WED MAR 30 2016
ARZ073-302300-
UNION AR-
547 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY UNTIL
600 PM CDT...
AT 546 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOUANN...OR NEAR SMACKOVER...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMACKOVER AND KENOVA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
ARKANSAS.
LAT...LON 3325 9276 3333 9295 3338 9293 3337 9279
3339 9276 3338 9273 3338 9272 3337 9271
3337 9268 3336 9268
TIME...MOT...LOC 2246Z 207DEG 39KT 3337 9282
06SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED MAR 30 2016
ARZ072-073-LAZ003-004-310000-
UNION AR-COLUMBIA AR-CLAIBORNE LA-WEBSTER LA-
554 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLUMBIA AND NORTHWESTERN
UNION COUNTIES...NORTH CENTRAL WEBSTER AND NORTHWESTERN CLAIBORNE
PARISHES UNTIL 700 PM CDT...
AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR EMERSON...OR 15 MILES EAST OF SPRINGHILL...MOVING NORTHEAST AT
45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAGNOLIA...MCNEIL...HAYNESVILLE...EMERSON...SHONGALOO...ATLANTA...VILLAGE...
MOUNT HOLLY...CALHOUN...MARYSVILLE...HORSEHEAD...MEDLOCK...NOXOBE...
LAUGHLIN...EBENEZER...SPOTVILLE AND COLLEGE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PNDING OF WATER.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
ARKANSAS...AND NORTHWESTERN LOUISIANA.
LAT...LON 3292 9313 3297 9334 3346 9318 3345 9312
3338 9312 3337 9285
TIME...MOT...LOC 2253Z 207DEG 42KT 3303 9320
06PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 E QUITMAN 32.80N 95.36W
03/30/2016 E0.75 INCH WOOD TX LAW ENFORCEMENT
HAIL REPORTED NEAR INTERSECTION OF HWY 154 AND COUNTY
ROAD 3130.
&&
EVENT NUMBER SHV1600281
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FUNNEL CLOUD 10 ESE QUITMAN 32.74N 95.29W
03/30/2016 WOOD TX FIRE DEPT/RESCUE
HAINESVILLE FIRE DEPT REPORTS FUNNEL CLOUD IN PINE
MILLS COMMUNITY...NEAR THE INTERSECTION OF FM ROAD 14
AND FM ROAD 49.
&&
EVENT NUMBER SHV1600282
20The Shreveport radar (KSHV), 54 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
5 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
Nickel size hail fell in Ringgold.
Trees down across one lane of Interstate 20.
Power pole and power lines down near the intersection of Old Mooringsport Road and Dixie Blanchard Road.
Trees and power lines down. One tree was uprooted and fell onto a home on the 100 block of 7 Pines Road east of Benton.
Several trees down across the roads in Arcadia.
Highway 147 closed near Arcadia due to flooding.
Highway 146 about 1 mile west of Highway 545 was closed due to high water.
Trees down on Highway 167 between Bernice and Lillie.
Numerous parish and state roads were underwater northwest of Farmerville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617876, 617885, 617887, 617904, 617878, 617880, 617881, 617888, 617889.